MAUDE Adverse Event Report: SHIRAKAWA OLYMPUS CO., LTD. BALLOON CONTROL UNIT

SHIRAKAWA OLYMPUS CO., LTD. BALLOON CONTROL UNIT
Model Number OBCU
Medical Device Problem Code Pressure Problem (3012)
Health Effect - Clinical Code Erosion (1750)
Date of Event 10/05/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned and inspected.The allegation was not confirmed.The device did not show any errors in function during the inspection.The balloon was reliably inflated or deflated.Corrosion was observed on top cover, chassis, connector and front panel.The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation or when additional information becomes available.
 
Event or Problem Description
The customer reported to olympus that at the end of an enterosocopy for anemia, using this balloon control unit, inflation problem, abnormal pressure was observed.It provided a negative 2 and a deflated balloon but when the hose was removed, the balloon was still inflated resulting in minimal mucosal erosion.There was no delay in the procedure.No clinical and therapeutic findings, the patient was discharged the next day.The device was checked before use.Additional information has been requested, but no information has been received at this time.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information, based on the approved final investigation.A review of the device history record found no deviations, that could have caused or contributed to the reported issue.Based on the results of the investigation and since the device malfunction (the balloon remains inflated when the hose is removed) was not confirmed, during evaluation.The definitive root cause of the reported issue could not be determined.Olympus will continue to monitor field performance for this device.

Brand Name
BALLOON CONTROL UNIT
Common Device Name
BALLOON CONTROL UNIT
Manufacturer (Section D)
SHIRAKAWA OLYMPUS CO., LTD.
3-1 okamiyama
odakura, nishigo-mura,
nishishirakawa-gun, fukushima 961-8 061
JA  961-8061
Manufacturer (Section G)
SHIRAKAWA OLYMPUS CO., LTD.
3-1 okamiyama
odakura, nishigo-mura,
nishishirakawa-gun, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key18048654
Report Number3002808148-2023-12108
Device Sequence Number20700058
Product Code FDA
UDI-Device Identifier04953170239533
UDI-Public04953170239533
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K071254
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberOBCU
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/17/2023
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/05/2023
Supplement Date Received by Manufacturer12/28/2023
Initial Report FDA Received Date11/01/2023
Supplement Report FDA Received Date01/04/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/06/2008
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SIFQ-180 SERIAL (B)(6).; ST-SB1.
Patient SexUnknown